Alert archive / New Jersey / Special Marine Warnings in 2007
Special Marine Warning 41, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 16, 2007, 11:36 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 11:36 PM EDT (03:36 UTC)
- Expired
- Aug 17, 2007, 12:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4766 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 26.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KPHI 170337
SMWPHI
ANZ453-170415-
/O.NEW.KPHI.MA.W.0041.070817T0336Z-070817T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1136 PM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING BUOY 2FB...BUOY 3FB...BUOY 4FB...CAPE MAY REEF...FIVE
FATHOMS BUOY AND WILDWOOD REEF...
* UNTIL 1215 AM EDT
* AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER ABOUT 12
MILES EAST OF CAPE MAY...MOVING EAST AT 20 KNOTS.
OTHER SEVERE THUNDERSTORMS WERE MOVING INTO SOUTHERN PORTIONS OF
THIS AREA SOUTH OF CAPE MAY.
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THESE STORMS PASS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR DELAWARE AND NORTHEASTERN MARYLAND.
LAT...LON 3899 7440 3878 7455 3875 7462 3891 7492
3897 7480
TIME...MOT...LOC 0336Z 273DEG 20KT 3887 7454
$$
JRPWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 16, 8:48 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 16, 8:48 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 848 PM EDT THU AUG 16 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. AS THE FRONT SETTLES TO OUR SOUTH FRIDAY, HIGH PRESSURE WILL THEN BUILD IN AND DOMINATE OUR WEATHER THIS WEEKEND. THE HIGH IS THEN FORECAST TO MOVE OFF THE COAST LATE SUNDAY AS A WARM FRONT APPROACHES FROM THE SOUTHWEST. THIS FRONTAL BOUNDARY WILL REMAIN IN OUR AREA FOR MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... MOST ALL IS QUIET ACROSS THE AREA THIS EVENING WITH THE EARLIER CUMULUS HAVING DISSIPATED. THE EARLIER CLOUDS AND CONVECTION THAT AFFECTED PARTS OF THE AREA, ASSOCIATED WITH A MESOSCALE CONVECTIVE VORTEX, REALLY STABILIZED OUR AIR MASS, AND THE SUBSIDENCE BEHIND THIS MCV AND THE LACK OF ANY FORCING REALLY PUT A LID ON ANY RENEWED CONVECTION. HOWEVER, THERE ARE INDICATIONS THAT THIS LID IS STARTING TO PEEL BACK, AT LEAST ACROSS THE NORTHWESTERN AREAS WHERE A SMALL INCIPIENT LINE OF CELLS WAS MOVING THROUGH NORTHEASTERN PENNSYLVANIA. AN UPDATE WAS ISSUED EARLIER TO LOWER THE SKY COVER QUITE A BIT THIS EVENING AND ALSO TO LOWER THE PRECIPITATION PROBABILITIES TO THE SLIGHT CHANCE CATEGORY, AS THE LOSS OF DIURNAL HEATING COMBINED WITH THE MOVEMENT OF THE FRONT INTO LESS UNSTABLE AIR (ALTHOUGH STILL UNSTABLE TO BE SURE) MAY LIMIT THE AREAL EXTENT OF PRECIPITATION. THE COLD FRONT ITSELF IS STILL TO OUR NORTHWEST AND MOVING SLOWLY IN OUR DIRECTION. MODEL GUIDANCE SUGGESTS THAT PERHAPS SOME SORT OF A CONVECTIVE CLUSTER MOVES ACROSS OUR AREA OVERNIGHT AND INTO FRIDAY MORNING. FOR NOW WE WILL FORECAST SLIGHT CHANCE POPS AFTER MIDNIGHT, EXCEPT BY AROUND MIDNIGHT OVER OUR NORTHWESTERN ZONES CLOSER TO THE EXISTING ACTIVITY. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... THE MIDNIGHT SHIFT WAS BRIEFED THAT THEY WILL HAVE TO ASSESS THE NEED FOR POPS FURTHER INTO FRIDAY MORNING FOR PARTS OF THE AREA, AND POSSIBLY FOR SOUTHEASTERN / EVEN CENTRAL AREAS FRIDAY AFTERNOON AS THE FRONT IS SLOW TO CLEAR, AND WHAT LOOKS LIKE A LEE SIDE TROUGH DROPS INTO CENTRAL AREAS. OTHERWISE... DRIER MUCH COOLER AIR WORKS IT WAY THROUGH THE AREA FRIDAY SETTING UP A BEAUTIFUL SATURDAY WITH BELOW NORMAL TEMPERATURES AND DRY AIR. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... FOLLOWED HPC GUIDANCE. MOISTURE SLOWLY WORKS BACK INTO THE AREA FOR LATE SUNDAY INTO NEXT WEEK AS A WARM FRONT SLOWLY ADVANCES INTO AND EVENTUALLY THROUGH THE FORECAST AREA. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... HEATING DID NOT POP CONVECTION AND PREVIOUSLY IDENTIFIED LOWERED THREAT OF THUNDERSTORMS TURNED OUT CORRECT. NEW 00Z TAFS CONTINUE VFR FORECAST. DRY COOLER AIR WILL COME IN LATE TONIGHT AS WINDS BECOME W AND NW. BKN-OVC CLOUDS ABOVE 15000 THOUSAND FEET IN TAF FOR FRI LEFT OVER FROM CONVECTION WHICH HAS FIRED IN THE OHIO RIVER VALLEY. THE NEXT THREAT OF TSTMS IS SUNDAY NIGHT AND MONDAY. && .MARINE... WINDS WEAKENED EARLIER THIS AFTN BEHIND A THUNDERSTORM COMPLEX THAT MOVED THROUGH. GRADIENT HAS NOT STRENGTHENED ENOUGH SINCE THEN TO WARRANT CONTINUING THE SMALL CRAFT ADVISORY. IT WILL BE DROPPED ON THIS EVENING UPDATE. COOLER AIR RETURNS FRIDAY AND FRIDAY NIGHT AND REMAINS OVER THE AREA THROUGH THE WEEKEND. LATE FRIDAY NIGHT, THE AIRMASS WILL BE COOLER THAN THE OCEAN AND THIS COULD ALLOW AN INCREASE IN WINDS TO JUST BELOW SCA CRITERIA AS WINDS TEMPORARILY BECOME SUPERGEOSTROPHIC. HIGH PRESSURE OVER NEW ENGLAND WILL KEEP TRANQUIL CONDITIONS OVER THE WATERS EARLY NEXT WEEK, ALTHOUGH A FRONTAL BOUNDARY TO THE SW COULD ALLOW SOME SHOWERS OR TSTMS SUNDAY NIGHT OR MONDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ZEV/GORSE NEAR TERM...ZEV/GORSE/ SHORT TERM/LONG TERM...ZEV AVIATION/MARINE...GSS/RNS
Hazardous weather outlook, Aug 16, 11:23 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1123 PM EDT THU AUG 16 2007 ANZ450>453-NJZ001-007>010-012>027-PAZ054-055-060>062-067>071-180330- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1123 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-DEZ001>004-MDZ008-012-015-019-020-180330- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- 1123 PM EDT THU AUG 16 2007 ...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...EASTERN MARYLAND AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BECOME NECESSARY FOR OVERNIGHT.
In the hours before
Special weather statement, Aug 16, 10:05 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1005 PM EDT THU AUG 16 2007 DEZ003-170300- INLAND SUSSEX- 1005 PM EDT THU AUG 16 2007 ...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY... AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTH-SOUTHWEST OF GEORGETOWN...OR ABOUT 45 MILES SOUTH OF DOVER...MOVING SOUTHEAST AT 10 TO 15 MPH. THE THUNDERSTORM WILL BE NEAR DAGSBORO AROUND 1015 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. JRP
Special weather statement, Aug 16, 10:09 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1009 PM EDT THU AUG 16 2007 DEZ003-MDZ020-170300- CAROLINE-INLAND SUSSEX- 1009 PM EDT THU AUG 16 2007 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE AND SUSSEX COUNTIES... AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF DENTON MARYLAND...OR ABOUT 25 MILES SOUTHWEST OF DOVER DELAWARE...MOVING EAST-SOUTHEAST AT 15 TO 20 MILES AN HOUR. THUNDERSTORMS WILL BE NEAR BRIDGEVILLE DELAWARE AROUND 1030 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH SOME OF THESE STORMS. EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. JRP
Special weather statement, Aug 16, 10:22 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1022 PM EDT THU AUG 16 2007 MDZ020-170315- CAROLINE- 1022 PM EDT THU AUG 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT CAROLINE COUNTY... AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH-SOUTHWEST OF DENTON...OR 30 MILES SOUTHWEST OF DOVER DELAWARE...MOVING EAST AT 15 TO 20 MPH. THE THUNDERSTORMS WILL BE MOVING OVER SOUTHERN PORTIONS OF CAROLINE COUNTY THROUGH 11:15 PM EDT. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...AND SMALL HAIL IS ALSO POSSIBLE. EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. JRP
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:32 PM EDT | Special Marine Warning | PHI | 43 min | |
| Aug 16, 11:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| Aug 16, 11:27 PM EDT | Special Marine Warning | PHI | 48 min | |
| Aug 17, 12:29 AM EDT | Special Marine Warning | PHI | 46 min | |
| Aug 17, 2:20 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 70 min |
| Aug 17, 2:43 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 62 min |
| Aug 17, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 55 min |
| Aug 17, 3:17 PM EDT | Tornado Warning | PHI | Warren | 43 min |
| Aug 17, 3:20 PM EDT | Severe Thunderstorm Warning | PHI | Somerset | 55 min |
| Aug 17, 3:36 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex | 69 min |
| Aug 17, 3:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris | 49 min |
| Aug 17, 3:59 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 17, 4:09 PM EDT | Severe Thunderstorm Warning | PHI | Camden | 36 min |
| Aug 17, 4:11 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 49 min |
| Aug 17, 4:45 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 60 min |
| Aug 17, 5:17 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 58 min |
| Aug 17, 5:41 PM EDT | Severe Thunderstorm Warning | PHI | Morris | 64 min |
| Aug 17, 5:46 PM EDT | Severe Thunderstorm Warning | PHI | Somerset | 59 min |
| Aug 17, 6:27 PM EDT | Special Marine Warning | PHI | 93 min | |
| Aug 17, 6:40 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 35 min |
| Aug 17, 7:47 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 58 min |
| Aug 17, 1:48 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 72 min |
| Aug 17, 2:07 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 68 min |
| Aug 17, 2:14 PM EDT | Tornado Warning | PHI | Chester | 46 min |
| Aug 17, 2:19 PM EDT | Tornado Warning | PHI | Carbon | 26 min |
| Aug 17, 2:36 PM EDT | Severe Thunderstorm Warning | PHI | Delaware | 54 min |
| Aug 17, 2:41 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 79 min |
| Aug 17, 2:45 PM EDT | Tornado Warning | PHI | Carbon, Northampton | 45 min |
| Aug 17, 2:54 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh | 66 min |
| Aug 17, 4:42 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 19 min |
| Aug 17, 4:51 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 43 min |
| Aug 17, 7:56 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 19 min |
| Aug 16, 10:16 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 44 min |
| Aug 16, 10:20 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 55 min |
| Aug 16, 10:54 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 36 min |
| Aug 16, 11:31 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 25 min |
| Aug 17, 12:26 AM EDT | Severe Thunderstorm Warning | PHI | Sussex | 22 min |
Nearby
Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.